Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 61, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 30, 2022, 2:16 PM MST for Mohave County, Arizona. It was in force for 3 hr. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2022, 2:16 PM MST (21:16 UTC)
- Expired
- Jul 30, 2022, 5:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 81 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 3:25 PM MST | FLASH FLOOD | 4 W Golden Valley, AZ | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 4 W GOLDEN VALLEY. WEST CHINO DRIVE CLOSED BETWEEN NORTH MILKY WAY ROAD AND NORTH ESTRELLA ROAD DUE TO FLOODING. |
| Jul 30, 3:25 PM MST | FLASH FLOOD | 4 W Golden Valley, AZ | WEST CHINO DRIVE CLOSED BETWEEN NORTH MILKY WAY ROAD AND NORTH ESTRELLA ROAD DUE TO FLOODING. |
| Jul 30, 3:55 PM MST | FLASH FLOOD | 3 Ssw Golden Valley, AZ | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 3 SSW GOLDEN VALLEY. SOUTH TEDDY ROOSEVELT ROAD CLOSED DUE TO FLOODING FROM WEST BOLSA DRIVE TO WEST SHINARUMP DRIVE. |
| Jul 30, 3:55 PM MST | FLASH FLOOD | 3 Ssw Golden Valley, AZ | SOUTH TEDDY ROOSEVELT ROAD CLOSED DUE TO FLOODING FROM WEST BOLSA DRIVE TO WEST SHINARUMP DRIVE. |
| Jul 30, 3:55 PM MST | FLASH FLOOD | 4 Wnw Golden Valley, AZ | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 4 WNW GOLDEN VALLEY. NORTH ESTRELLA ROAD CLOSED DUE TO FLOODING FROM WEST CHINO DRIVE TO WEST ZUNI DRIVE. |
| Jul 30, 3:55 PM MST | FLASH FLOOD | 4 Wnw Golden Valley, AZ | NORTH ESTRELLA ROAD CLOSED DUE TO FLOODING FROM WEST CHINO DRIVE TO WEST ZUNI DRIVE. |
| Jul 30, 3:55 PM MST | FLASH FLOOD | 8 Ssw Golden Valley, AZ | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 8 SSW GOLDEN VALLEY. SOUTH GARNET ROAD CLOSED DUE TO FLOODING FROM WEST SHINARUMP DRIVE TO WEST OATMAN HIGHWAY. |
| Jul 30, 3:55 PM MST | FLASH FLOOD | 8 Ssw Golden Valley, AZ | SOUTH GARNET ROAD CLOSED DUE TO FLOODING FROM WEST SHINARUMP DRIVE TO WEST OATMAN HIGHWAY. |
| Jul 30, 4:00 PM MST | FLASH FLOOD | 10 Ene Oatman, AZ | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 10 ENE OATMAN. WEST OATMAN HIGHWAY CLOSED DUE TO FLOODING FROM MILE MARKER 40 TO SILVER CREEK ROAD. |
| Jul 30, 4:00 PM MST | FLASH FLOOD | 10 Ene Oatman, AZ | WEST OATMAN HIGHWAY CLOSED DUE TO FLOODING FROM MILE MARKER 40 TO SILVER CREEK ROAD. |
| Jul 30, 4:05 PM MST | FLASH FLOOD | 5 Ssw Golden Valley, AZ | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 5 SSW GOLDEN VALLEY. WEST SHINARUMP DRIVE CLOSED DUE TO FLOODING FROM SOUTH COLORADO ROAD TO SOUTH GARNET ROAD. |
| Jul 30, 4:05 PM MST | FLASH FLOOD | 5 Ssw Golden Valley, AZ | WEST SHINARUMP DRIVE CLOSED DUE TO FLOODING FROM SOUTH COLORADO ROAD TO SOUTH GARNET ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 69 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
020
WGUS55 KVEF 302116
FFWVEF
AZC015-310030-
/O.NEW.KVEF.FF.W.0061.220730T2116Z-220731T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
216 PM PDT Sat Jul 30 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southwestern Mohave County in northwestern Arizona...
* Until 530 PM MST.
* At 216 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across Golden Valley. Between 0.5 and 1 inch of rain
has fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Golden Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3539 11431 3536 11425 3520 11413 3508 11414
3485 11416 3490 11430 3512 11442 3530 11447
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JA2 follow-up statements
754
WGUS75 KVEF 302240
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
340 PM PDT Sat Jul 30 2022
AZC015-310030-
/O.CON.KVEF.FF.W.0061.000000T0000Z-220731T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
340 PM MST Sat Jul 30 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MST THIS
AFTERNOON FOR SOUTHWESTERN MOHAVE COUNTY...
At 340 PM MST, Earlier heavy rainfall over the area from Golden
Valley to Oatman Road resulted in guage reports between 0.5 and 1.5
inches. Flash flooding is ongoing and has resulted in impassable
roads in parts of Golden Valley.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Gauges reported.
IMPACT...Life-threatening flash flooding of low-water crossings,
normally dry washes and roads.
Some locations that will experience flash flooding include...
Golden Valley and Oatman Road
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3539 11431 3536 11425 3520 11413 3508 11414
3485 11416 3490 11430 3512 11442 3530 11447
FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JA329
WGUS75 KVEF 310026
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
526 PM PDT Sat Jul 30 2022
AZC015-310036-
/O.EXP.KVEF.FF.W.0061.000000T0000Z-220731T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
526 PM MST Sat Jul 30 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 530 PM MST THIS AFTERNOON FOR
SOUTHWESTERN MOHAVE COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 500 AM MST Sunday for a
portion of northwest Arizona.
LAT...LON 3539 11431 3536 11425 3520 11413 3508 11414
3485 11416 3490 11430 3512 11442 3530 11447
$$
JVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:14 AM MST, 12 hours 2 minutes earlier.
Area forecast discussion, Jul 30, 2:14 AM MST, 12 hours 2 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 214 AM PDT Sat Jul 30 2022 .SYNOPSIS...Moist and unstable air will remain over much of the region through the weekend and into early next week. Heavy rain and flash flooding are the primary concerns, and the potential for damaging winds exists as well. The high humidity will help hold temperatures down, especially in areas where rain occurs. && .SHORT TERM...Through tonight. Another active early morning with storms still tracking southwest through San Bernardino County at this time. As has been the case for a while now, instability and deep moisture remain in place, with the main lifting mechanisms being daytime heating and a mix of small scale features such as outflow boundaries, MCVs, etc. The HRRR model, which has been performing well recently, focuses on Mohave County and southwestern San Bernardino County for the heaviest rain this afternoon and evening. Extended the Flood Watch for Mohave County for another day, and also issued a Watch for the Barstow and Morongo Basin areas for today. Thanks for the coordination FGZ, LOX, and SGX. .LONG TERM...Sunday through Friday. The high that has been parked over northern Nevada will migrate over Utah by Sunday allowing a broad southeast to southerly flow advecting moisture across our entire area. An inverted trough will be lifting up central California and will likely influence extensive showers and thunderstorms across the southern Sierra and Owens Valley. PoP values of 60 to 70 percent remain over northern Inyo County and expand across central Nevada as a trough swinging into the Pacific Northwest increases convergence across the region. This will lead to scattered to numerous thunderstorms. A general drying trend is indicated Tuesday through Thursday as the trough brings drier air in from the west and northwest. PoP values gradually decrease accordingly each of those days. PoP values tick back up Friday over southern Nevada and northwest Arizona as southerly flow redevelops and brings additional moisture back our way. Temperatures will remain below normal through early next week, but will climb back near normal as moisture decreases by the middle of the week. && .AVIATION...For Harry Reid...Light winds favoring a southeasterly direction at times are likely once again today with speeds generally remaining 10kts or less. Model guidance is much less enthusiastic about convection in the valley today, and as a result, the VCTS that was included in the previous TAF package between 22Z and 04Z has been removed. However, with that said, an isolated storm or two cannot be ruled out over the higher terrain west and south of the field between 19Z and 01Z. Winds are expected to go light and variable overnight into Sunday morning before light southeasterly winds and a better chance of convection returns to the valley Sunday afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Prevailing winds at area TAF sites today will continue to be light with speeds generally 10kts or less. Convective activity overall looks to be less today than what has been seen over the past few days. KBIH has the best chance of seeing activity today and VCTS has been included between 21Z and 04Z. Thunderstorm activity is also possible near KDAG, but the latest guidance keeps the activity just south of the field so decided to not include VCTS in the 12Z TAF package. All TAF sites should see light winds return overnight into Sunday morning. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...Adair AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:20 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 29, 6:48 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 57 min |
| Jul 29, 7:33 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 87 min |
| Jul 29, 8:20 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 29, 8:50 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 29, 9:47 PM MST | Dust Storm Warning | VEF | Mohave | 58 min |
| Jul 30, 12:00 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 30, 1:05 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 30, 2:38 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 30, 4:05 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.